View Full Version : Dextro IR + Caffeine - Side Effects?


alienware377
07-14-16, 04:17 AM
Hey everybody,

I've been trying random changes in meds recently.

I'm currently on 25mg instant release Dextro at wake-up plus a 200mg caffeine tablet & about 50mg caffeine in a drink because it releases faster. Then 5mg ir Dextro extra in afternoon when i get cloudy & can't function at work. (30mg Dextro in all)

Ihonestly don't know if i have ADD or ADHD. Haven't been off meds long enuf in my life above 6years to be able to tell. Maybe from these side effects y'all can tell me what it sounds like i have?

Here's the effects I'm getting from this:
1. Extremely active and can't fall asleep at night almost all night long, like 1 hour sleep the last few nights.

2. If i don't take this much, with 20mg Dextro in morning, 5mg in afternoon, and same amount of caffeine, I'm a lump on a couch. My brains fast & working but i don't wanna get up. I literally spent my entire day off today on a couch texting ppl long essays n researching stuff for no reason. I finally was able to get up after taking an extra caffeine pill and extra glass of 50mg caffeine

3. (back to talking about 30mg again) In morning during the time the meds start kicking in, i get fast. Scary heat rate & hyperventilation, can barely move around at all without needing to lie down, and eventually rage kicks in hard af n i start "barking" loudly and yelling f'ing d'mm't at the top of my lungs etc.

4. When it kicks in finally, i feel amazing. Can finally actually speak to people (without constantly stuttering & drowning myself in thoughts of "oh god why am i so stupid" which is what i got previously on 15 mg). I also work so much better, can multitask for the first time in my life (i can't drive and I'm 22, it's multitasking). I can remember coworkers names, etc.

5. I also have tourrettes syndrome with tics and the tics are much worse with this.

6. Non stop annoying loud unbearable chatting thoughts in my head about nonsense. I CAN'T TAKE IT ANYMORE! (happened still after weaning off Dextro & just taking caffeine for 4 days (weaned off Dextro in 4weeks from 15mg), although i was 200% high feeling, laughing like crazy at nothing & not able to move a muscle without whining unless it was for finding fatty foods to satisfy my munchies or rubbing my hand on a certain stick. Inattentive to everything around me & I walk so wobbly that I constantly twist my weak ankle while walking slow on flat floors. My mom said i wasn't nearly that bad before i went on the meds at age 6. Also when i first got off vyvanse i had a time of extreme tiredness, but then i tried coffee by itself, no other meds, and it was the best feeling i ever had in my life with just 50mg. Since then the effectiveness has gone to sh't even though it's been only a year.

7. Headaches

8. Feet won't stop moving even if the rest of my body's lying still

9. Constant teeth clenching, which really hurts and after lots of days with this, in previous experience, my teeth start to feel loose. After the effect wears off they don't feel loose anymore. Really scary

10. Much hotter & sweatier than without meds.

11. Random attacks of sudden extremely itchy chills. They're much worse if I'm too hot & sweaty

12. If on any lower dose than this, i get extreme social anxiety, tightening of the chest when i speak to someone, constant depressed thoughts, don't work very well, etc.

13. Don't feel hungry at all, no food sounds good, and I actually feel kinda full, like I'm stuffed and can't eat anymore. I had nothing but dinner today.

14. Suddenly had a randomly swollen throat after drinking a single sip of tap water tonight. It felt exactly like the allergic reaction I had to a house filled with cat & dog before.

Cyllya
07-14-16, 05:49 AM
Unfortunately, the effects of the drugs don't really help much with figuring out what your underlying problem is. Both benefits and side effects vary wildly from person to person but I don't think there are major differences between groups.

Since you've got anxiety and something that sounds like mania, that points toward an anxiety disorder and bipolar disorder, but just because you get those effects with the meds doesn't necessarily mean you have those conditions.

When's the last time you went without any psychiatric meds for a month or more? If it hasn't been since you were six years old, it might be good to reestablish what your "baseline" untreated state is. That information might just be handy for evaluating the pros and cons of different stimulant concoctions, but it might even lead your psychiatrist to a different diagnosis that will get you better treatment. Granted, I know going a month without meds would have huge disadvantages, possibly to the point of being a complete non-option.

The poor sleep is surely exacerbating the very problems that the stimulants are supposed to be treating. Stimulants can cancel out some of the ill effects of sleep deprivation, but trying to use them to compensate for underlying ADHD-like symptoms PLUS such extreme sleep deprivation is like trying to soak up a hurricane with a kitchen sponge.

All the meds will likely have a withdrawal effect so that missing a dose or taking a lower dose than normal will leave you in worse shape than you'd normally be without the meds. You might also get this effect between doses. Personally, I have huge problems with withdrawal from caffeine.

My experience with caffeine is that I get great effects (helps ADHD symptoms + mild euphoria) for up to two days, but tolerance develops quickly, and it settles to being little or no positive effect. However, once that tolerance develops, quitting caffeine I'll get pretty bad withdrawal for four or more days. The first day without is especially bad. Even with tolerance, I'll still get the downsides of caffeine, such as increased heart rate and difficulty sleeping. From experimenting, it seems like I can have caffeine up to three days per week, no more than two consecutive days, without having withdrawal effects.

If you could cut out the caffeine, that might reduce the side effects enough for you to have a higher dose of dex?

Hope things improve for you! :)